MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES DR VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number T001691M
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device code 1064 backflow has been added.
 
Additional Manufacturer Narrative
It was further informed that the device was not available for evaluation since it was discarded at hospital.However, imagery was provided for evaluation.Based on the imagery review, two videos were reviewed.- videos showed a vamp plus.Leakage was visible from the bond joint between pressure tubing and reservoir stopcock.An engineering evaluation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient with this disposable pressure transducer with vamp systems, there was a saline leakage at the level of the shut-off valve.In addition, there was a blood backflow due to loss of airtightness of the system that must be close.Therefore the system must be changed because it presented filtration and entered air into the system with risk of coagulation and dysfunction.There was no allegation of patient injury.The device was not available for evaluation.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).No product was returned for evaluation; it was discarded at the hospital.Without the return of the product, it is not possible to determine if damages or defects existed on the product.However, two videos were provided for review.Based on the evaluation of the videos, the report of leakage was confirmed.Videos showed a vamp plus.Leakage was visible from the bond joint between pressure tubing and reservoir stopcock.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The root cause of the reported condition could be related to the bonding process during the device manufacturing.The manufacturing personnel was notified about this condition.Nevertheless, there are controls to avoid potential causes related to the reported malfunction during the manufacturing process.

Brand Name
VAMP PLUS VENOUS/ARTERIAL BLOOD MANAGEMENT PROTECTION SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19339341
Report Number2015691-2024-03684
Device Sequence Number7340086
Product Code KRA
UDI-Device Identifier07460691959477
UDI-Public(01)07460691959477(17)250731(11)230801(10)65205337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberT001691M
Device Lot Number65205337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/17/2024
07/29/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date05/17/2024
07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale